MAUDE Adverse Event Report: ZIMMER GMBH NCB®, SCREW, SELF-TAPPING, ø 4.0 MM, 32 MM; IMPLANT, TRAUMA

ZIMMER GMBH NCB®, SCREW, SELF-TAPPING, ø 4.0 MM, 32 MM; IMPLANT, TRAUMA
Catalog Number 0203155032
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Unknown screw item# unknown lot# unknown.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 32 mm item# 0203155032 lot# 3009474.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 30 mm item# 0203155030 lot# 3012708.Ncb pp dis fem plt r12h l278mm item# 02.03264.012 lot# 3082932.G2.Report source: poland.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient needed a revision procedure due to fracture of the screw and an issue with the passage of the screw through the hole in the plate.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.The products involved in the reported event were returned for investigation.All three returned screws showed signs of use and wear/tear, with damage to the hex/head features, including scratching and gouging, and all three devices were fractured.The 32 mm screw (l/n 3009474) had damage along the upper edges and corners of the internal hex.The 30 mm screw (l/n 3012708) had damage to the upper edges of the hex feature.The third screw had no etch marking, so the lot and part information are unknown.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories found no additional related complaints and the items or the reported part and lot combination.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the entire right femoral operative site and hardware are not included.The visualized fixation plate is obliquely oriented and separated from the femur.The head of the most proximal screw is fractured and remains at the plate.The second screw is not fractured but the screw head has passed through the plate.The two most proximal fixation screws remain within the femur and the more distal screw is partially retracted from the femur.There is an incompletely visualized femoral fracture.Retracted proximal femoral fixation plate with proximal screw fracture and screw position as noted.The entire plate and screw fixation is not included on the image.The proximal screw is fractured and the second screw passes through the plate.On this limited image without complete visualization of the femoral fracture and fixation hardware, trauma to cause the screw facture cannot be determined.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
NCB®, SCREW, SELF-TAPPING, ø 4.0 MM, 32 MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24277136
Report Number0009613350-2026-00043
Device Sequence Number13227130
Product Code HSB
UDI-Device Identifier00889024296176
UDI-Public(01)00889024296176(10)3009474
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0203155032
Device Lot Number3009474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown